Prednisone question for a friend

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Red_34
Forum Moderator


Date Joined Apr 2004
Total Posts : 23549
   Posted 10/30/2007 12:29 PM (GMT -7)   
I have a friend, who doesn't have UC, but was presribed Pred for another health matter.  I'm not sure what her initial dose was but she did do a taper until eventually she was off it.  Since she had stopped the pred, she broke out in a rash all over her body.  Can pred withdrawal cause a rash?  If so, what is the reason behind this?
 
I already went over all the possible causes for the rash and she couldn't think of anything new she had used or tried.  It just seemed weird that she would develop a rash right after stopping the pred.
 @--->--SHERRY--<---@
Left sided Uc -'92 - Colazal, Canasa, 6mp, Prilosec, Biotin, Forvia, Pro-Bio 
Allergies - Singulair, Astelin(got the script - just haven't tried it yet!)
Secondary Reynauds Syndrome - '04 - Norvasc
Fibromyalgia - '06 
PLEASE HELP HEALINGWELL CONTINUE TO HELP OTHERS BY CLICKING HERE: DONATE
@--->--Moderator for Allergies/Asthma and Co-moderator for UC--<---@
 
 
 
 

 
 


Dansky
Veteran Member


Date Joined Mar 2005
Total Posts : 2844
   Posted 10/30/2007 12:36 PM (GMT -7)   
Sherry,

I have never had a rash but whenever I taper each time I reduce I see symptoms for a few days I put it down to my body adjusting to the lack of the drug.

Hope this helps.

Dave
Dansky Co-moderator UC forum
 TAKE FLYING LESSONS ON A MOUNTAIN BIKE TODAY!
Sulfasalazine
Azathioprine
Prednisolone
Pariet
Citalopram Hydrobromide
 http://www.healingwell.com/donate/

 

 


julee70
Regular Member


Date Joined Oct 2007
Total Posts : 486
   Posted 10/30/2007 1:28 PM (GMT -7)   
Here's one wacky idea:

Let's say that a week or so ago she got a rash for some completely unrelated reason -- an allergic reaction to some new laundry detergent, for example. The prednisone would effectively treat that rash. But then you stop the pred and it starts to show up. SO... it could be completely unrelated but showing up now because she stopped taking the pred.

Here's a second idea:

I got a rash on my face from stopping Pred, but my dermatologist diagnosed it as a skin condition (perioral dermatitis) that comes from stopping using steriods. Could this be something similar?? Maybe.

Third idea:

I used to get wierd rash like bumps all over my body for no reason... but usually just where my clothing was touching tighter -- like waistbands. It eventually went away and I could never figure out what caused it or made it go away. It's called "pressure urticaria" -- hives caused by pressure. Maybe a condition like this was just waiting "in the wings" and was under control naturally. BUT using the prednisone makes your own cortisone (or cortisol or whatever, I can never remember) levels drop. Pred surpresses your own ability to produce natural cortisone (or whatever). So it could have come up now because her own body can't keep it in check. I took Benadryl for the rash/hives when I needed to and that made it better.

I'd say two calls might be necessary: the doctor who prescribed the Pred & a dermatologist. But be sure to have the dermatologist to consider the steroid angle. My first dermatologist never made the connection!
-------
UC for the last ten years
Current Meds: 6MP
Past Meds: You name it; I've tried it.


Red_34
Forum Moderator


Date Joined Apr 2004
Total Posts : 23549
   Posted 10/30/2007 2:51 PM (GMT -7)   
Thanks for the ideas. She is seeing her doctor tomorrow. Her rash started last Sunday (her last dose) and it has been taken care of with Benedryl but as soon as it wore off, the rash would return. I was talking to her on the phone today and she looked down at her belly and the rash was back. She's had a lot of issues lately with her health that she doesn't need this on top it! Thanks again - she's got me curious as to what would cause this so I'm definately going to have to give her a call and find out what the doc said. :)
 @--->--SHERRY--<---@
Left sided Uc -'92 - Colazal, Canasa, 6mp, Prilosec, Biotin, Forvia, Pro-Bio 
Allergies - Singulair, Astelin(got the script - just haven't tried it yet!)
Secondary Reynauds Syndrome - '04 - Norvasc
Fibromyalgia - '06 
PLEASE HELP HEALINGWELL CONTINUE TO HELP OTHERS BY CLICKING HERE: DONATE
@--->--Moderator for Allergies/Asthma and Co-moderator for UC--<---@
 
 
 
 

 
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 14, 2017 11:44 PM (GMT -7)
There are a total of 2,905,643 posts in 318,876 threads.
View Active Threads


Who's Online
This forum has 158232 registered members. Please welcome our newest member, Angelamack.
229 Guest(s), 4 Registered Member(s) are currently online.  Details
Artist Mark, The Dude Abides, Park12, BOB 46